Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 232, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 4, 2017, 10:33 PM CDT for 5 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 4, 2017, 11:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Garza County, TX, Kent County, TX, Lynn County, TX
The radar
The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2806 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
141
WUUS54 KLUB 050333
SVRLUB
TXC107-125-169-263-305-050415-
/O.NEW.KLUB.SV.W.0232.170705T0333Z-170705T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1033 PM CDT TUE JUL 4 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Kent County in northwestern Texas...
Southwestern Dickens County in northwestern Texas...
Southeastern Lynn County in northwestern Texas...
Garza County in northwestern Texas...
Southeastern Crosby County in northwestern Texas...
* Until 1115 PM CDT
* At 1033 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Kalgary to near Post to 9 miles
south of Grassland, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Post, Lake Alan Henry, Kalgary, Girard and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Alan Henry, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3300 10176 3322 10148 3346 10144 3339 10060
3297 10101 3296 10149
TIME...MOT...LOC 0333Z 315DEG 30KT 3336 10130 3318 10142 3301 10164
HAIL...<.75IN
WIND...60MPH
$$
JORDAN2 follow-up statements
570
WWUS54 KLUB 050350
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1050 PM CDT TUE JUL 4 2017
TXC107-125-050359-
/O.CAN.KLUB.SV.W.0232.000000T0000Z-170705T0415Z/
Dickens TX-Crosby TX-
1050 PM CDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DICKENS AND
SOUTHEASTERN CROSBY COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Texas.
LAT...LON 3298 10165 3322 10148 3339 10128 3340 10070
3339 10060 3297 10101 3296 10149
TIME...MOT...LOC 0349Z 315DEG 30KT 3327 10120 3309 10132 3293 10154
$$
TXC169-263-305-050415-
/O.CON.KLUB.SV.W.0232.000000T0000Z-170705T0415Z/
Kent TX-Lynn TX-Garza TX-
1050 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN KENT...SOUTHEASTERN LYNN AND GARZA COUNTIES...
At 1049 PM CDT, severe thunderstorms were located along a line
extending from 9 miles south of Kalgary to 7 miles southeast of Post
to 11 miles northwest of Gail, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Post, Lake Alan Henry, Girard and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms could occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Lake Alan Henry, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3298 10165 3322 10148 3339 10128 3340 10070
3339 10060 3297 10101 3296 10149
TIME...MOT...LOC 0349Z 315DEG 30KT 3327 10120 3309 10132 3293 10154
HAIL...<.75IN
WIND...60MPH
$$
JORDAN989
WWUS54 KLUB 050402
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1102 PM CDT TUE JUL 4 2017
TXC305-050411-
/O.CAN.KLUB.SV.W.0232.000000T0000Z-170705T0415Z/
Lynn TX-
1102 PM CDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYNN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
northwestern Texas.
LAT...LON 3308 10153 3322 10148 3339 10128 3340 10070
3339 10060 3297 10101 3296 10149
TIME...MOT...LOC 0401Z 288DEG 52KT 3324 10088 3306 10100 3290 10122
$$
TXC169-263-050415-
/O.CON.KLUB.SV.W.0232.000000T0000Z-170705T0415Z/
Kent TX-Garza TX-
1102 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN KENT AND GARZA COUNTIES...
At 1101 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Clairemont to near Lake Alan
Henry to near Fluvanna, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Post, Lake Alan Henry, Girard and Justiceburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Alan Henry, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3308 10153 3322 10148 3339 10128 3340 10070
3339 10060 3297 10101 3296 10149
TIME...MOT...LOC 0401Z 288DEG 52KT 3324 10088 3306 10100 3290 10122
HAIL...<.75IN
WIND...60MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:20 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 4, 6:20 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 620 PM CDT Tue Jul 4 2017 .AVIATION... VFR conditions in place all three TAF sites. Developing line of storms will move through the TAF sites later this evening and confidence is fairly high on the timing. May need to tweak start and end times some but expect strong gusty wind with the storm arrival. After the storms depart, skies will return to VFR with a light and variable wind. There may be a few isolated storms overnight but confidence is too low to include. VFR conditions will then continue through the day Wednesday. Jordan && .PREV DISCUSSION... /issued 353 PM CDT Tue Jul 4 2017/ DISCUSSION... Our expected thunderstorm complex tonight is already starting to take shape across northeast NM at 330 pm. Scattered t-storms developing in that area are expected to gradually organize as they approach our northwest counties by 7 pm or so. The developing south-southeasterly low-level jet this evening will help these storms grow upscale this evening into a MCS which should march south-southeastward through much of the forecast area, finally exiting to the south and east early Wednesday morning. Winds aloft are pretty modest...although not bad for July...but deep-layer shear will improve some as the LLJ kicks in. MUCAPEs are progged to be in the 1000-1500 J/kg range and will support a severe wind gust threat along with perhaps an isolated large hail threat early on. A localized flooding threat may also materialize given the saturated soil across parts of the area and PWATS running around 1 to 1.5 inches across the area. After tonight's activity it looks like we will have one more day of storm chances before an upper-level ridge building over the 4-corners area begins to exert more influence for a while. In fact, our storm chances on Wednesday do not look very promising as slightly cooler temperatures should keep the area a little more stable locally, while upper-flow turning more north-northeasterly will keep the activity in NM pinned to the higher terrain. We may look for any boundary left over from the overnight complex to help overcome any inhibition late Wed. Precip. chances should be low Thursday and Friday as we undergo a warming and drying trend. The temperature rebound may be tempered somewhat by the moist soil, especially if we get widespread rainfall tonight. The GFS and ECMWF both suggest that a weakness could develop in the east side of the ridge by Saturday which could temporarily shift the steering winds to the N-NW and give a little better chance for storms to make it into the area late Saturday and possibly into Sunday. The ridge broadens over much of the western and central U.S. early next week which should keep precipitation chances low and keep temps near or slightly above average. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14/99/14
Hazardous weather outlook, Jul 4, 10:56 AM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1056 AM CDT Tue Jul 4 2017 TXZ021>044-051600- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1056 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Isolated thunderstorms are possible late this afternoon and early evening across the South Plains, mainly to the south and west of highway 84. This evening and overnight, a complex of thunderstorms is expected to move southeast across much of the forecast area. A few of these storms have the potential to be severe with wind gusts to 65 mph and hail to one inch in diameter. In addition, some locally heavy rainfall is possible, especially in the Rolling Plains later tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue Wednesday and Wednesday night, though coverage and intensity will be less than recent days. By Thursday, drier weather is expected across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight.
In the hours before
Local storm report, Jul 4, 9:12 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
912 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
07/04/2017 M58 MPH HOCKLEY TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700313
SCOBBLocal storm report, Jul 4, 9:15 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/04/2017 M58 MPH LUBBOCK TX ASOS
&&
EVENT NUMBER LUB1700314
JGDLocal storm report, Jul 4, 9:16 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
916 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 WSW AIKEN 34.13N 101.57W
07/04/2017 M67 MPH HALE TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700315
SCOBBLocal storm report, Jul 4, 9:17 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/04/2017 M58 MPH LUBBOCK TX ASOS
MEASURED BY ASOS AT LUBBOCK INTERNATIONAL AIRPORT.
&&
EVENT NUMBER LUB1700316
SCOBBLocal storm report, Jul 4, 9:42 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 6 SSW WOLFFORTH 33.42N 102.05W
07/04/2017 M58 MPH LUBBOCK TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700317
SCOBBLocal storm report, Jul 4, 10:06 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD LUBBOCK 33.58N 101.88W
07/04/2017 LUBBOCK TX TX DOT
LOOP 289 AND FRANKFORD
&&
EVENT NUMBER LUB1700318
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 42 min |
| Jul 4, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Parmer | 46 min |
| Jul 4, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 42 min |
| Jul 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 4 more | 29 min |
| Jul 4, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cochran, Crosby, Floyd, Hale, Hockley and 6 more | 46 min |
| Jul 4, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 47 min |
| Jul 4, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry and 1 more | 48 min |
| Jul 4, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hale, Hall, Motley and 1 more | 44 min |
| Jul 4, 9:50 PM CDT | Areal Flood Advisory | LUB | Lubbock | 55 min |
| Jul 4, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.